MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-4593
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 11/14/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since there were no device deficiencies reported by the site, the device associated with this complaint will not be returned to zoll for physical evaluation.Since there were no device deficiencies reported by the site, the device associated with this complaint will not be returned to zoll for physical evaluation.Based on the information provided by the site, there were no device deficiencies reported.A (b)(6) male a past medical history of dyslipidemia, coronary artery disease, diabetes, and renal dysfunction, had a witnessed out of office cardiac arrest at a health center.The patient was resuscitated intubated, and admitted to the hospital, enrolled in the study, and underwent cooling procedure.During normothermia phase of the treatment and during hemodialysis, the patient was diagnosed with sepsis.The patient was intubated for 4 days at this time.The patient condition did not improve, he developed multiorgan failure, and 2 days after catheter removal, the patient expired in the icu due to sepsis.The site reported that event was related patient's clinical condition, and was not related to the study device or study procedure.
 
Event or Problem Description
A (b)(6) male was enrolled in the (b)(6) study on (b)(6) 2015 at 19:35 with a past medical history of dyslipidemia, coronary artery disease, diabetes, and renal dysfunction.The patient was a former tobacco user and never used alcohol.On (b)(6) 2015, at 16:42, the patient had a witnessed out of office cardiac arrest at a health center.Before ems arrival he received bystander chest compressions and defibrillations.Ems arrived at 16:52, the patient was treated with cpr, defibrillation and medication.Rosc was achieved at 17:00 with initial rhythm of ventricular fibrillation.The patient was intubated on scene.At admission, a pulse rate of 67 beats per minute, bp value of 144/69 mm hg, and respiratory rate of 20 breaths per min were recorded.On the same day, ivtm quattro catheter was successfully inserted into the right femoral vein at 19:45 and cooling was initiated at 01:15.Rewarming procedure began on (b)(6) 2015 at 02:30.Catheter was removed on (b)(6) 2015 at 20:00.On (b)(6) 2015 at 04:00, 3 days post initiation of cooling procedure, after rewarming, during normothermia and hemodialysis, and 16 hours prior to catheter removal, the patient experienced fever and arterial hypotension.Blood cultures were done and gram negative bacteria were found in cultures.The patient was diagnosed with sepsis.Antibiotic therapy was initiated.The patient had a bad evolution without response to specific treatment and vasoactive drugs.Abdominal tc did not show any abdominal focus.The site considered the av fistula or respiratory as the possible origin of sepsis.Gram negative bacteria were found in cultures.Catheter was removed on november 12, 2015 at 20:00.The patient remained intubated since admission on (b)(6) 2015.The patient condition did not improve, he developed multiorgan failure.The patient's symptoms worsened and on (b)(6) 2015, at 04:30, 2 days after catheter removal, the patient expired in the icu due to sepsis.The site reported that the sepsis was serious (resulted in death), related patient's clinical condition, and was not related to the study device or study procedure.

Brand Name
ZOLL IVTM QUATTRO CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key6296800
Report Number3010617000-2017-00089
Device Sequence Number552918
Product Code NCX
UDI-Device Identifier00849111075121
UDI-Public00849111075121
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,s
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 02/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIC-4593
Device Catalogue Number8700-0660-40
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2017
Initial Report FDA Received Date02/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other;
Patient Age69 YR